MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR21, 5X55 KII LP OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR21, 5X55 KII LP OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR21
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A followup report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: gynecological procedure.Event description: [translation] on (b)(6) 2023, in the gynaecological surgery department, the tip of the trocar bent during insertion.Another trocar of the same reference was used successfully.There were no consequences for the patient.This was a repetitive incident.Additional information received by applied medical rep via email on 13sep23: they will try to have the information but, it was in gynecologia.The tip is folded.The tip is folded without particulation.Just folded.No pieces fell into patient.Yes, they stop the insertion.No robotic case.Intervention: change of device patient status: no consequences for the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a bent obturator tip.Testing was performed on the event unit and found that the wall thickness of the obturator met specifications.Based on the description of the event and condition of the returned unit, it is possible that the obturator tip bent as a result of the surgeon's method of insertion.However, the exact root cause of the bent obturator tip is unknown.The obturator tip likely cracked as a result of extended lipid exposure while in transit to and storage at applied medical.This event was reported based on the initial observation of the cracked obturator tip on the returned unit.However, based on further evaluation of the returned unit, applied medical determined that this event is not reportable as a bent obturator tip is unlikely to cause or contribute to death or serious injury and the crack obturator tip likely occurred after the event unit left the user facility.The bent obturator tip is unlikely to particulate and would likely be removed from further usage by the user.[correction] device code in section h has been updated.
 
Event or Problem Description
Procedure performed: gynecological procedure.Event description: [translation] on (b)(6) 2023, in the gynaecological surgery department, the tip of the trocar bent during insertion.Another trocar of the same reference was used successfully.There were no consequences for the patient.This was a repetitive incident.Additional information received by applied medical rep via email on 13sep23: they will try to have the information but it was in gynecologia the tip is folded.The tip is folded without particulation.Just folded.No pieces fell into patient.Yes they stop the insertion.No robotic case.Intervention: change of device.Patient status: no consequences for the patient.

Brand Name
CTR21, 5X55 KII LP OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18592231
Report Number2027111-2024-00364
Device Sequence Number18171964
Product Code GCJ
UDI-Device Identifier00607915126476
UDI-Public(01)00607915126476(17)231230(30)01(10)1406103
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model NumberCTR21
Device Catalogue Number101179801
Device Lot Number1406103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown